Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bilirubin and Reyataz
Jan 11, 2007

Recently I got my lab results with a high, very high level of Bilirubin. I know that this is a direct effect of the Reyataz I am taking, but how this will hurt me at the short and long range? I don't want to be yellow!!!

Response from Dr. Frascino

Hi,

Elevated bilirubin levels seen with Reyataz therapy are a purely chemical phenomena and not harmful. It is caused by Reyataz interfering with the body's ability to metabolize (breakdown and eliminate) bilirubin. It may cause jaundice, particularly yellowing of the eyes; however, this is harmless. Certainly being jaundiced is not a desirable cosmetic look. After all, who looks good in yellow, right? Luckily, this side effect may subside somewhat on its own. If not, and if yellow is really a bad color for you, a change in your protease inhibitor may be necessary. Talk to your HIV specialist and also make sure your elevated bilirubin is the result of Reyataz and not some other underlying condition, such as hepatitis.

Good luck.

Dr. Bob



Previous
I just wanted to know if i could send a donation by mail.
Next
What are my chances of escaping!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement